Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 128, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 5, 2004, 5:37 PM CDT for Brazoria County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2004, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 5, 2004, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazoria County, TX
The radar
The Houston radar (KHGX), 48 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2817 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 305 PM CDT SAT JUN 5 2004 .DISCUSSION... WAITING FOR THE STORMS TO EXPLODE. MODIFIED SOUNDINGS INDICATING CAPES NEAR 4000 IN THE SW 1/3RD OF THE AREA. BOUNDARY QUITE APPARENT FROM REMAINS OF MCV REFLECTED IN SURFACE WINDS WITH THE WINDSHIFT FROM NEAR VCT-LBX-EFD-BPT. WILL FAVOR THIS AREA WITH HIGHEST POPS. SEVERE THREAT WITH HAIL AND DAMAGING WINDS SEEMS FITTING...HEAVY RAINFALL AS WELL... GIVEN CAPE...LI-8...SHEAR VERY WEAK AND EXPECT STORMS TO BE INDIVIDUAL CELL OR MULTICELL STRUCTURED. WILL CONTINUE THE 60-70 POPS ALONG THIS CORRIDOR. STORM MOTION NEAR THE BOUNDARY WILL VERY SLOW. SECOND AREA OF CONCERN WILL BE TO THE NORTHWEST INITIALLY THEN EXPANDING EAST AS THE UPPER S/W OVER THE SAT AREA MOVES EAST. SEVERE THREAT SHOULD DECREASE QUICKLY AFTER SUNSET THOUGH THE HEAVY RAINFALL THREAT WILL CONTINUE. LITTLE LOWER POPS IN ORDER SUNDAY WITH ANOTHER S/W COMING ACROSS FROM THE WEST WITH LL FLOW MORE OR LESS THE SAME AS TODAY. THEN THE UPPER FLOW PATTERN WILL BE TRANSITIONING TO SOUTHWESTERLY WITH THE ADVENT OF THE UPPER TROUGH MOVING INTO THE CA COAST MONDAY. EXPECT TO SEE THE POPS DECREASE TO THE 20-40 PERCENT RANGE...DIURNAL SUMMERTIME PATTERN. MAX TEMPERATURES SHOULD BE IN THE LOWER 90S INLAND TO MID AND UPPER 80S COAST WITH DEWPOINTS IN THE LOWER TO MID 70S. MARINE FORECAST REMAINS QUIET. ECMWF AND GFS...EVEN THE ETA INDICATING THAT IMPRESSIVE SURGE OF MOISTURE TO CURVE UP OUT OF THE CARRIBBEAN MIDWEEK AND INTO THE FORECAST AREA...THIS COULD BRING WITH IT GREATER RAIN CHANCES AND HEAVY RAINFALL THREAT BUT GIVEN THE STRETCH OF TIME BETWEEN NOW AND THEN WILL LEAVE POPS IN THE 20-40 RANGE AND LET NEXT FEW DAYS OF RUNS SORT OUT THE DETAILS. 45/41 .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 91 73 91 73 / 50 30 20 30 20 HOUSTON (IAH) 74 91 74 91 75 / 60 40 20 30 20 GALVESTON (GLS) 78 87 78 88 79 / 50 30 20 30 20 &&
Hazardous weather outlook, Jun 5, 3:28 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CDT SAT JUN 5 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 328 PM CDT SAT JUN 5 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS BECOMING SEVERE THIS EVENING... .DAY ONE...TONIGHT. A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS MUCH OF THE SOUTHWESTERN PORTIONS OF SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NEAR GALVESTON BAY WEST TOWARDS EL CAMPO AS THE SEABREEZE MOVES INLAND AND COLLIDES WITH LIGHTER WINDS ASSOCIATED THE REMAINS OF THE MORNING STORMS INLAND. STORMS THAT DEVELOP WILL BE VERY SLOW MOVING AND WILL BE CAPABLE OF HEAVY RAINFALL. ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE. A SECOND AREA OF STORMS WILL DEVELOP MORE SLOWLY TO THE NORTHWEST OF THE COLLEGE STATION AREA AND MOVE EAST AND SOUTHEAST INTO THE AREA. THE GREATER THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY DUE TO A MOIST AND UNSTABLE AIRMASS...WEAK UPPER LEVEL DISTURBANCES AND INCREASING TROPICAL MOISTURE MOVING NORTHWARD OUT OF THE GULF. NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Severe Thunderstorm Warning | HGX | Galveston, Harris | 39 min |
| Jun 4, 8:09 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 4, 8:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 47 min |
| Jun 4, 9:29 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 46 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 42 min |
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Jun 5, 1:04 AM CDT | Flash Flood Warning | HGX | Austin, Waller | 3 hr |
| Jun 5, 4:05 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 55 min |
| Jun 5, 4:54 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 5, 4:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 5, 4:54 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 36 min |
| Jun 5, 5:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.